Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mgatsby

Does benzoyl peroxide damage collagen production?

a month ago I got a cystic pimple, after it healed it hadn’t changed appearance whatsoever it looked deep af, my acne was caused by a very bad diet and during this period I wasn’t eating properly constantly eating sugar  so I decided to start eating more nutrient foods with more protein and especially vitamin c as it boosts collagen production. 

Within a few days I noticed my scar had improved so much. However a week ago I felt a new pimple forming near the same area as the previous scar so I applied BP 5% on it & surrounding area (scar included). I feel like this has destroyed the collagen progress and made it look back to the way it was over a month ago if not worse.

ive stopped using BP now could I start eating collagen boosting foods and undo the damage I caused? This probably sounds like BS but I’ve included photos 

First photo was from 4 weeks ago 

second photo was from 1 week ago looks very good after diet 

third photo is today after using BP for 5 days straight, scar looks worse 

75231C81-6F9F-45D3-AC7A-BF22A36F8882.jpeg

B84848F8-78B1-4C07-8465-B91572BD8235.jpeg

F02BA023-1FC1-40BC-BE14-CA529E6AED04.jpeg

Edited by Mgatsby

Share this post


Link to post
Share on other sites

I already responded to a similar post by you, ... I see it in your post history. 

Please goto a provider it's no time to do things at home if this concerns you. Ethnic skin is harder to deal with than other types.

You have wounding or PIE which is very common in your skin type. Vascular laser is most effective, see the FAQ - top of the scar treatments sub pinned, skin section and pie.

BP is a forum of bleach so no it should not stop your collagen production, you just are a slow healer. We don't put BP on wounds, ... you can try silicone patches if you wish. Early prevention of acne and scarring is best again see a dermatologist.

Use nightly: Retin-a or tretinorin(prescription), or Differin (Target/Walmart), Cureology provides online prescriptions with customized skin care creams for your concerns, or those in Europe/UK Dermatica provides the same thing. Apply a moisturizer when your face is dripping wet. Wait 5 minutes for it to dry, and then apply the tretinoin. This cuts down on irritation, you can also skip days of application if it's irritating and you need to build up. This provides skin turnover - new collagen. If you have any sort of skin discoloration (reds or browns), try PCA gel for Hyperpigmentaion (Amazon) or Cureology/Dermatica includes this in their products if ordered. Using this prevents hyperpigmetnation from treatments.  Sunscreen is a must (for the sensitive use zinc only ones)!

Share this post


Link to post
Share on other sites
2 hours ago, beautifulambition said:

I already responded to a similar post by you, ... I see it in your post history. 

Please goto a provider it's no time to do things at home if this concerns you. Ethnic skin is harder to deal with than other types.

You have wounding or PIE which is very common in your skin type. Vascular laser is most effective, see the FAQ - top of the scar treatments sub pinned, skin section and pie.

BP is a forum of bleach so no it should not stop your collagen production, you just are a slow healer. We don't put BP on wounds, ... you can try silicone patches if you wish. Early prevention of acne and scarring is best again see a dermatologist.

Use nightly: Retin-a or tretinorin(prescription), or Differin (Target/Walmart), Cureology provides online prescriptions with customized skin care creams for your concerns, or those in Europe/UK Dermatica provides the same thing. Apply a moisturizer when your face is dripping wet. Wait 5 minutes for it to dry, and then apply the tretinoin. This cuts down on irritation, you can also skip days of application if it's irritating and you need to build up. This provides skin turnover - new collagen. If you have any sort of skin discoloration (reds or browns), try PCA gel for Hyperpigmentaion (Amazon) or Cureology/Dermatica includes this in their products if ordered. Using this prevents hyperpigmetnation from treatments.  Sunscreen is a must (for the sensitive use zinc only ones)!

Ok I understand that but what I’m saying is the scar looked vastly improved in the second image after eating more vitamin c products and collagen supplements but after a week of applying BP it looks worse again.

And regarding PIE/ healing wounds are they not permanent scars does it improve with time? My doc gave me differin which I’ve been applying for 2 days now so hopefully that’ll improve it 

Share this post


Link to post
Share on other sites

BP causes a drying effect on the skin. Perhaps it's irritated your skin or made it excessively dry. If you have a wound right, ... you don't put a irritating agent on it. Imagine if you got a cut or scrape. These are wounds. Yes PIE "can" improve with time, takes some people a year. This is why I suggested slow and steady to try the tretinorin and hyperpigmentation creams first before doing expensive treatment. We only use these though once the wound has been healed. You can use silicone patches on the fresh pitted scars for a month or two and see if it helps.

Good he gave you Differin so that is covered just not the hyperpigmentation cream. If you use silicone patches do not put these things under the patch as it can irritate. 

 

Share this post


Link to post
Share on other sites
45 minutes ago, beautifulambition said:

BP causes a drying effect on the skin. Perhaps it's irritated your skin or made it excessively dry. If you have a wound right, ... you don't put a irritating agent on it. Imagine if you got a cut or scrape. These are wounds. Yes PIE "can" improve with time, takes some people a year. This is why I suggested slow and steady to try the tretinorin and hyperpigmentation creams first before doing expensive treatment. We only use these though once the wound has been healed. You can use silicone patches on the fresh pitted scars for a month or two and see if it helps.

Good he gave you Differin so that is covered just not the hyperpigmentation cream. If you use silicone patches do not put these things under the patch as it can irritate. 

 

Ok thanks I just checked my local pharmacy they have dermatrix silicone gel rather than patches is this suitable?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×